Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 165, NWS Fort Worth, TX

June 13, 2002Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 13, 2002, 2:26 PM CDT for Tarrant County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2002, 2:26 PM CDT (19:26 UTC)
Expired
Jun 13, 2002, 3:30 PM CDT
In force
64 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 32 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 2:45 PM CDTThunderstorm Wind 52 EFt Worth, TXA large tree was blown down on the corner of West Bolt and Baldwin streets. Power lines were blown down in east Fort Worth and just west of the downtown area.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2002-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 888 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2002-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
888 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 131926
SVRFTW
TXC439-132030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
224 PM CDT THU JUN 13 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 330 PM CDT

* AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  A LINE OF SEVERE THUNDERSTORMS ALONG THE DENTON-TARRANT COUNTY     
  LINE MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HASLET AROUND 230 PM CDT
  WATAUGA AROUND 240 PM CDT
  NORTH RICHLAND HILLS AROUND 245 PM CDT
  HURST...BEDFORD AROUND 250 PM CDT

* OTHER LOCATIONS IN THE WARNING INCLUDE AZLE...BLUE MOUND...
  COLLEYVILLE...EAGLE MOUNTAIN...EULESS...FORT WORTH...GRAPEVINE     
  AND HALTOM CITY.

DAMAGING WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE 
TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM 
PASSES.

LAT...LON 3299 9755 3274 9755 3265 9730 3277 9703
          3300 9703

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:50 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 13, 10:50 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 AM CDT THU JUN 13 2002

THE PRIMARY CONCERN FOR THIS FORECAST UPDATE IS MOVEMENT OF MCS OVER
SOUTHWESTERN OKLAHOMA/WESTERN RED RIVER VALLEY AT THIS TIME. CORFIDI
VECTORS SUGGEST A SLOW SOUTHWARD PROPAGATION OF THE MCS. HOWEVER...
VEERED AND WEAK LOW LEVEL JET...AS INDICATED BY DATA FROM KDYX AND
KFWS VWPS...SUGGEST THAT FURTHER INTENSIFICATION IS NOT LIKELY.
FURTHERMORE...DISTANCE BETWEEN OUTFLOW BOUNDARY/GUST FRONT AND
INITIAL CONVECTION IS INCREASING WITH TIME...ALSO SUGGESTING THAT
SYSTEM WILL NOT INTENSIFY. LATEST DATA FROM LAPS INDICATES THAT CIN
HAS BEEN DECREASING RAPIDLY THIS MORNING...AND THIS...ALONG WITH
INCREASING INSTABILITY...MAY HELP TO MAINTAIN THE SYSTEMS CURRENT
STRENGTH. WITH ALL OF THIS IN MIND...WILL INCREASE AFTERNOON POPS
SLIGHTLY (TO 40%) FOR AREAS FROM I-20 NORTH TO THE RED RIVER...
INCLUDING DFW...AS THIS IS AREA MOST LIKELY TO BE AFFECTED. MAXIMUM
TEMPERATURE AND WIND FORECAST SEEMS TO BE ON TRACK...WITH NO OTHER
CHANGES PLANNED.

.FWD...NONE.

65/DD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:32 PM CDTSevere Thunderstorm WarningFWDWise58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.